Hail, Douglas
- When
- June 8, 5:30 AM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -96.000
Near the Ponca Hills area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 8, 1:13 AM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 213 AM CDT WED JUN 8 2005 .DISCUSSION... WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF STORMS MOVING THROUGH THE AREA. IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8. NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST. BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE GO DRY TUESDAY. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 AM CDT WED JUN 8 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 516 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL CONTINUE LATE THIS AFTERNOON AND THROUGH TONIGHT ACROSS THE OUTLOOK AREA. HOWEVER...THE LIKELIHOOD FOR SEVERE WEATHER WILL BE MOST PREVALENT FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE PRIMARY HAZARD...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO KANSAS THIS AFTERNOON...AND BE THE FOCUS FOR THUNDERSTORM INITIATION NEAR THE NEBRASKA...KANSAS BORDER. AS THE EVENING PROGRESSES...STORMS WILL BACKBUILD INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS THE FRONTAL BOUNDARY LIFTS BACK NORTH. AMPLE MOISTURE AND INSTABILITY SUGGEST THUNDERSTORM ACTIVITY SHOULD BE ABLE TO LAST THROUGH THE MAJORITY OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY NIGHT THROUGH MONDAY. THE STORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL PLAINVIEW 42.35N 97.79W
06/08/2005 0.88 INCH PIERCE NE LAW ENFORCEMENT
&&
DEASTLACPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM HAIL PENDER 42.11N 96.71W
06/08/2005 1.00 INCH THURSTON NE LAW ENFORCEMENT
&&
DEASTLACSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 AM CDT WED JUN 8 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-081020-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-
SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BELLEVUE...BLAIR...BLOOMFIELD...
CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...DAVID CITY...
FREMONT...GLENWOOD...HARLAN...HARTINGTON...LINCOLN...LOGAN...
NEBRASKA CITY...NELIGH...NORFOLK...OMAHA...ONAWA...PENDER...PIERCE...
PLATTSMOUTH...RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...
TEKAMAH...WAHOO...WAYNE...WEST POINT
505 AM CDT WED JUN 8 2005
...SEVERE THUNDERSTORM WATCH 433 HAS EXPIRED FOR THE FOLLOWING
COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE AND SALINE
A FEW SEVERE THUNDERSTORMS THOUGH WILL STILL BE POSSIBLE THIS
MORNING...AND BE ACCOMPANIED BY NICKEL SIZE HAIL AND STRONG GUSTY
WINDS.
DEEThe Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 11:31 UTC.
1 hail. Local standard time, as filed.
Near the Ponca Hills area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456776.